Oklahoma, 2019Damaging Wind in Oklahoma, September 13, 2019
September 13, 2019 · NWS OUN · 1 event in 1 county or zone
Disorganized thunderstorms produced isolated downburst winds on the 13th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Disorganized thunderstorms produced isolated downburst winds on the 13th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 13, 2:38 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Sep 13, 2:38 PM CST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Norman OK
338 PM CDT Fri Sep 13 2019
.DISCUSSION...
...Hot, Above-Average Temperatures Return This Weekend...
Isolated to widely scattered thunderstorms will remain possible
across far southern/southeastern Oklahoma this evening. Any
thunderstorms should be diurnally driven and should weaken this
evening. The primary hazard with any thunderstorms will be heavy
rainfall. For tonight, some patchy fog is possible with light
winds and recent rainfall.
In the wake of today's departing shortwave trough, the mid-level
ridge across the southeast U.S. is forecast to expand back to west
for the upcoming weekend. Combined with increased insolation and
a return to southerly winds, temperatures will return to slightly
above average across the area for Saturday. These hot, above-
average temperatures will continue through Wednesday. Lee
cyclogenesis associated with southwest flow aloft to the west
should also result in breezy southerly winds--especially across
northwest Oklahoma---early next week.
By Thursday into Friday, the chance for showers/storms may
increase as a shortwave trough ejects into the Plains; however,
there is a uncertainty on the exact the track of the trough.
Depending on the latitude of the trough, a cold front may cool
temperatures (at least) slightly toward the end of the week.
Mahale
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 67 89 69 91 / 0 0 0 0
Hobart OK 67 91 68 93 / 0 0 0 0
Wichita Falls TX 69 93 69 95 / 10 0 0 0
Gage OK 64 92 66 92 / 0 0 0 0
Ponca City OK 65 89 68 91 / 0 0 0 0
Durant OK 70 94 70 94 / 20 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
06/10
Hazardous weather outlook, Sep 13, 10:48 AM CST, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1148 AM CDT Fri Sep 13 2019
OKZ004>048-050>052-TXZ083>090-141700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1148 AM CDT Fri Sep 13 2019
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Through Tonight...
.Thunderstorms...
Isoalted to widely scattered thunderstorms are possible this
afternoon into the early evening across far southern and
southeastern Oklahoma. Locally heavy rainfall and flooding will be
the primary hazard.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
.Thunderstorms...
There are low chances for some thunderstorms across portions of
Oklahoma Wednesday and Thursday.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Mahale
Thunderstorm Wind, Bryan
- When
- September 13, 5:32 PM CST
- Where
- Bryan County, 1.72 mi E of Cobb
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.080, -96.380
Trees and limbs down in the area. Truck blown off SR 78 a half mile west of SR 48.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, September 13 to 14, 20193 deaths · 2 events
- Damaging Winds in Ohio, September 13, 2019$179,000 · 70 kt wind · 26 events
- Damaging Winds in Pennsylvania, September 13, 2019$30,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Michigan, September 13, 20191.75 in hail · 20 events
- Hail and Damaging Winds in South Carolina, September 13, 2019$40 · 1 in hail · 15 events
- Flash Flooding and Heavy Rain in Hawaii, September 13 to 16, 20199 events
- Excessive Heat and Wildfire in California, September 13 to 17, 20195 events
- Damaging Winds in Ohio, September 13, 201960 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 13, 20195 events
- Damaging Winds in New York, September 13 to 14, 2019$5,000 · 50 kt wind · 5 events
- Hail and Damaging Wind in North Carolina, September 13, 2019$500 · 1 in hail · 3 events
- Marine Thunderstorm Winds in Lake St. Clair, September 13, 20193 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 854784.